Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 7, 2018, 12:43 PM EDT for Heard County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 12:43 PM EDT (16:43 UTC)
- Expired
- Aug 7, 2018, 1:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Heard County, GA
The radar
The Atlanta radar (KFFC), 54 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1814 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057
WWUS82 KFFC 071643
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1243 PM EDT TUE AUG 7 2018
GAZ052-071715-
Heard GA-
1243 PM EDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HEARD COUNTY UNTIL
115 PM EDT...
At 1242 PM EDT...a strong thunderstorm was over Texas, or near
Franklin...moving south at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Franklin, Waresville, Frolona, Paran, Glenn and Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3333 8508 3318 8507 3317 8509 3318 8509
3319 8510 3320 8510 3320 8511 3318 8511
3318 8512 3316 8512 3313 8524 3335 8528
TIME...MOT...LOC 1642Z 006DEG 6KT 3327 8520
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:50 AM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 7, 10:50 AM EDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1050 AM EDT Tue Aug 7 2018 .UPDATE... No significant changes made to the going forecast. Adjusted hourly parameters, i.e. Temp/DewPt, clouds, etc., but overall trends remain unchanged with isolated to scattered convection developing across the region with diurnal heating. Despite any large-scale, organized, mid/upper-level support, with moderate instability and mid-level lapse rates present across the region a few strong to marginally severe thunderstorms will be possible again this afternoon into the early evening. 20 && .PREV DISCUSSION... /Issued 809 AM EDT Tue Aug 7 2018/ PREV DISCUSSION... /Issued 409 AM EDT Tue Aug 7 2018/ SHORT TERM /Today through Wednesday/... Primary concerns in the short term once again includes coverage and intensity of convection in the afternoon/evening periods. However also concerned about extreme heat. Pattern starting to change by Wed as westerlies slowly push into TN and northern AL/GA. For today, again expect isolated TSRA to develop around 1PM and expand to about 30% coverage with slightly higher coverage over middle and eastern GA. Also, with high SBCAPE values around 2500 J/kg, some storms will be strong and one or two could become severe. After convection dissipates by midnight, will have to watch for any rogue MCS development in westerlies. Hires models keeping those storms NW of CWA by Wed morning, but wouldn't be surprised if remnant convection and clouds persist a little longer than forecast. By afternoon, new development along any remaining boundaries or a weak remnant MCV, could become quite strong with much greater coverage than previous days. Have PoPs of 60-70% Wed afternoon in north and northwest GA with PoPs decreasing down to 30% south of Columbus and Macon. Storms may persist into the overnight hours if they become organized. Finally, saw heat index values of 105 to 109 yesterday in parts of middle GA as not only dewpoints were high but temperatures as well, which were 3 to 5 degs above the forecast I put out yesterday. Have used a 50-50 blend of 2-day persistence and model consensus blend for max temps today and Wed. The hourly temps and dewpoints derived from this indicate will see heat index values similar to yesterday this afternoon. Have issued advisory for much of middle GA from 1- 7pm when HI values will be highest. With clouds and more widespread convection, not as confident about advisory criteria being met Wed so have deferred any issuance to later shifts. SNELSON LONG TERM /Wednesday Night through Monday/... The upper level trough over the Great Lakes region Thursday will move over the northeast U.S. on Friday which will push the surface front into the TN Valley and north GA through this period. The extended models diverge somewhat on Saturday and Sunday as far as placement and intensity of deepening low over Great Lakes and Midwest, but are in fair agreement as far as stalling the surface front across portions of the forecast area. Big differences noted by the beginning of next week as far as the development of the upper low and its track, with GFS slower and further south in positions of low. GFS also has better run-to-run consistency bringing the next surface front into the forecast area early next week. Will continue chance of showers/thunderstorms, With likely chances across northern portions of forecast area on Thursday and Friday with the proximity of the surface front. The surface front/boundary will help focus convective development through the weekend with the second front moving through the forecast area next week. Models are in good agreement showing increased moisture across the area, and expect increased clouds as well as scattered showers and thunderstorms to keep afternoon high temperatures just below normal with overnight lows near normal through the period. Atwell AVIATION... 12Z Update... No fog or stratus concerns this morning. Main concern remains coverage of TSRA this afternoon/evening. Based on forecast coverage and trends last few days, have continued use of TEMPO during peak coverage, 20Z thru 00Z Wed. Sfc winds will remain W over north GA and SW over middle GA at 4-6kts before decreasing around sunset. //ATL Confidence...12Z Update... Medium confidence on TSRA coverage this afternoon/evening High confidence all other elements SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 92 73 92 73 / 30 30 40 20 Atlanta 92 76 91 73 / 30 30 50 30 Blairsville 86 67 85 67 / 30 30 60 40 Cartersville 92 72 91 71 / 30 30 50 40 Columbus 94 76 93 75 / 40 40 30 20 Gainesville 90 73 90 72 / 30 30 50 30 Macon 95 74 95 74 / 40 30 30 20 Rome 93 73 92 71 / 30 30 60 40 Peachtree City 93 74 92 72 / 30 30 40 30 Vidalia 93 74 93 75 / 30 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM EDT this evening for the following zones: Baldwin...Bibb...Bleckley...Chattahoochee...Crawford... Crisp...Dodge...Dooly...Emanuel...Glascock...Greene...Hancock... Houston...Jasper...Jefferson...Johnson...Jones...Laurens... Macon...Marion...Monroe...Montgomery...Muscogee...Peach... Pulaski...Putnam...Schley...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs... Upson...Warren...Washington...Webster...Wheeler...Wilcox... Wilkes...Wilkinson. && SHORT TERM...20 LONG TERM....26 AVIATION...20
Hazardous weather outlook, Aug 7, 7:53 AM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 753 AM EDT Tue Aug 7 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 753 AM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A heat advisory is in effect today from 1 PM this afternoon to 7 PM this evening with heat index values ranging from 102 to 107 degrees mainly in middle Georgia, generally south of a line from Columbus to Forsyth to Washington. Scattered showers and thunderstorms are expected this afternoon and into the evening. Any thunderstorms that develop could become strong with gusty winds, frequent lightning, and heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered showers and thunderstorms are expected each day, with increasing chances Thursday through Sunday. Widespread severe weather is not anticipated, however, some storms could produce strong winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 7, 7:11 AM EDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
711 AM EDT TUE AUG 7 2018
GAZ104-106-071145-
Crisp GA-Sumter GA-
711 AM EDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRISP AND SOUTHEASTERN
SUMTER COUNTIES UNTIL 745 AM EDT...
At 711 AM EDT...a strong thunderstorm was NEAR Georgia Veterans
Memorial State Park, or 8 miles west of Cordele...moving southwest
at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cobb, Fort Early, Georgia Veterans Memorial St Pk and Raines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3184 8386 3185 8394 3186 8394 3186 8393
3188 8393 3191 8392 3191 8408 3203 8392
3198 8385 3183 8384 3182 8386
TIME...MOT...LOC 1111Z 047DEG 8KT 3198 8391
WIND...40MPHSpecial weather statement, Aug 7, 7:46 AM EDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
746 AM EDT TUE AUG 7 2018
GAZ104-106-071215-
Crisp GA-Sumter GA-
746 AM EDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRISP AND SOUTHEASTERN
SUMTER COUNTIES UNTIL 815 AM EDT...
At 746 AM EDT...a strong thunderstorm was near Georgia Veterans
Memorial St Pk, or 10 miles west of Cordele...moving southwest at 10
mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cobb, Fort Early, Georgia Veterans Memorial St Pk and Raines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3186 8394 3186 8393 3190 8393 3191 8392
3191 8408 3192 8408 3200 8395 3191 8383
3184 8391 3185 8392 3185 8394
TIME...MOT...LOC 1146Z 042DEG 8KT 3191 8395
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 7, 12:20 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1220 PM EDT TUE AUG 7 2018
GAZ045-055-057-071645-
Clayton GA-DeKalb GA-Henry GA-
1220 PM EDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAYTON...
SOUTHWESTERN DEKALB AND NORTHWESTERN HENRY COUNTIES UNTIL 1245 PM
EDT...
At 1220 PM EDT...a strong thunderstorm was over Gresham Park, or near
Decatur...moving south at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, Decatur, Stockbridge, Forest Park, Morrow, Lake City,
Candler-Mcafee, Belvedere Park, Rex, Ellenwood, Hidden Valley Park,
Fort Gillem, Panthersville, Conley, East Lake and Gresham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3376 8430 3374 8423 3357 8415 3354 8432
3368 8435 3373 8435
TIME...MOT...LOC 1620Z 346DEG 8KT 3368 8429
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Aug 7, 12:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1243 PM EDT TUE AUG 7 2018
GAZ052-071715-
Heard GA-
1243 PM EDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HEARD COUNTY UNTIL
115 PM EDT...
At 1242 PM EDT...a strong thunderstorm was over Texas, or near
Franklin...moving south at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Franklin, Waresville, Frolona, Paran, Glenn and Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3333 8508 3318 8507 3317 8509 3318 8509
3319 8510 3320 8510 3320 8511 3318 8511
3318 8512 3316 8512 3313 8524 3335 8528
TIME...MOT...LOC 1642Z 006DEG 6KT 3327 8520
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:57 PM EDT | Special Weather Statement | FFC | Washington | 33 min |
| Aug 7, 3:32 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 38 more | 15 hr |
| Aug 7, 6:42 AM EDT | Special Weather Statement | FFC | Pulaski | 33 min |
| Aug 7, 7:11 AM EDT | Special Weather Statement | FFC | Crisp | 34 min |
| Aug 7, 7:46 AM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| Aug 7, 12:20 PM EDT | Special Weather Statement | FFC | DeKalb | 25 min |
| Aug 7, 1:15 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 30 min |
| Aug 7, 1:34 PM EDT | Special Weather Statement | FFC | Taylor | 26 min |
| Aug 7, 1:38 PM EDT | Special Weather Statement | FFC | Jones | 37 min |
| Aug 7, 1:47 PM EDT | Special Weather Statement | FFC | Henry, Newton | 43 min |
| Aug 7, 1:51 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 39 min |
| Aug 7, 2:20 PM EDT | Special Weather Statement | FFC | Jones | 40 min |
| Aug 7, 2:27 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 33 min |
| Aug 7, 2:30 PM EDT | Special Weather Statement | FFC | Schley, Taylor | 45 min |
| Aug 7, 2:35 PM EDT | Special Weather Statement | FFC | Butts, Henry, Morgan, Newton | 25 min |
| Aug 7, 2:39 PM EDT | Special Weather Statement | FFC | Talbot | 51 min |
| Aug 7, 2:47 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Spalding | 28 min |
| Aug 7, 2:49 PM EDT | Special Weather Statement | FFC | Crawford | 26 min |
| Aug 7, 2:56 PM EDT | Special Weather Statement | FFC | Wilkinson | 34 min |
| Aug 7, 3:02 PM EDT | Special Weather Statement | FFC | Morgan | 28 min |
| Aug 7, 3:07 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 23 min |
| Aug 7, 3:10 PM EDT | Special Weather Statement | FFC | Macon | 50 min |
| Aug 7, 3:20 PM EDT | Special Weather Statement | FFC | Lamar, Spalding | 25 min |
| Aug 7, 3:28 PM EDT | Special Weather Statement | FFC | Troup | 47 min |
| Aug 7, 3:31 PM EDT | Special Weather Statement | FFC | Talbot | 44 min |
| Aug 7, 3:35 PM EDT | Special Weather Statement | FFC | Greene | 25 min |
| Aug 7, 3:42 PM EDT | Special Weather Statement | FFC | Jones | 33 min |
| Aug 7, 3:52 PM EDT | Special Weather Statement | FFC | Houston | 23 min |
| Aug 7, 3:53 PM EDT | Special Weather Statement | FFC | Pike | 37 min |
| Aug 7, 3:54 PM EDT | Special Weather Statement | FFC | Hancock, Putnam | 36 min |
| Aug 7, 4:03 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Pike, Upson | 27 min |
| Aug 7, 4:12 PM EDT | Special Weather Statement | FFC | Houston | 33 min |
| Aug 7, 4:15 PM EDT | Special Weather Statement | FFC | Twiggs | 30 min |
| Aug 7, 4:17 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Troup | 28 min |
| Aug 7, 4:21 PM EDT | Special Weather Statement | FFC | Jones | 24 min |
| Aug 7, 4:34 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Pike | 26 min |
| Aug 7, 4:38 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Warren | 37 min |
| Aug 7, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs | 35 min |
| Aug 7, 4:50 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 25 min |
| Aug 7, 4:53 PM EDT | Special Weather Statement | FFC | Bleckley | 37 min |
| Aug 7, 5:05 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 25 min |
| Aug 7, 5:10 PM EDT | Special Weather Statement | FFC | Fayette, Spalding | 35 min |
| Aug 7, 5:15 PM EDT | Special Weather Statement | FFC | Wilkinson | 30 min |
| Aug 7, 5:28 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Aug 7, 5:34 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 26 min |
| Aug 7, 5:51 PM EDT | Special Weather Statement | FFC | Wilcox | 24 min |
| Aug 7, 5:54 PM EDT | Special Weather Statement | FFC | Laurens | 36 min |
| Aug 7, 6:02 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 28 min |
| Aug 7, 6:19 PM EDT | Special Weather Statement | FFC | Wilcox | 41 min |
| Aug 7, 6:26 PM EDT | Special Weather Statement | FFC | Dodge | 49 min |
| Aug 7, 6:27 PM EDT | Special Weather Statement | FFC | Treutlen | 48 min |
| Aug 7, 6:31 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Aug 7, 6:58 PM EDT | Special Weather Statement | FFC | White | 32 min |
| Aug 7, 7:03 PM EDT | Special Weather Statement | FFC | Wilcox | 27 min |
| Aug 7, 7:16 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.